Searchingsoul9

Adderall. Immune system. So sick

19 posts in this topic

Okay. Last time I quit I got death bed sick for one month. I had what they told me was bronchitis. I couldn't walk. Or sleep. Or eat. I felt like death. And it started off as a little cold one week after quitting. And here I am, over one week quit and I'm coming down with a cold. Has anyone else experienced this? Or have any idea why quitting adderall and eating healthy results in me getting so sick?

1 person likes this

Share this post


Link to post
Share on other sites

I think my allergies have gotten worse since quitting.  It wouldn't surprise me if our bodies are in a weakened state during withrdawl.

2 people like this

Share this post


Link to post
Share on other sites

I think my allergies have gotten worse since quitting. It wouldn't surprise me if our bodies are in a weakened state during withrdawl.

You know, I've had allergies for years-which is common in the NW, and when I first went on Ritalin I honestly believed it reduced them in some way, I felt like they weren't as present as before. After I started trying to quit, going on and off on a regular basis, I realized it only reduced how much I noticed my allergies - in other words when on Ritalin when I thought about it I could see my allergies weren't any better but rather I was just able to ignore them more. Related to that was the fact that though my sense of taste was not deficient when on Ritalin, my ability to enjoy tasting things was. Amphetamine just disconnects me mentally and physically, good and bad. It's a bull in the china shop remedy for dealing with things.

2 people like this

Share this post


Link to post
Share on other sites

Inhalers usually have some sort of stimulant in them - it's what opens up the bronchial tubes and the nasal passages. Same with Sudafed which contains ephedrine. The original Benzedrine inhalers were amphetamine liquid, and people used to break them open and suck the liquid out of the cloth thing in the inhaler. It was all the rage in the 50s and 60s. Amphetamines are also dehydrating. My eyes and nose were always dry on Adderall, so I never experienced a runny nose or watery eyes. So, it's not surprising that off Adderall you'd experience more moisture in your sinuses, or congestion.

3 people like this

Share this post


Link to post
Share on other sites

I am not sure what the trigger was, but during periods of heavy adderall use, I would get these fits of prolonged sneezing that would cause my voice to become hoarse.  These sneezing periods were always followed by a runny nose.  It was like the water broke in my nose because it was just a constant stream and it was worse than having a cold or allergies.   It would usually last for a day or so.  I had a meth-using friend who also experienced this problem, and I thought it was because she snorted.  I never snorted adderall after one attempt.    It only happened to me when I exceeded about 150 mg in a day, and not every time.  I also experienced tears of fire where my eyes would drip tears that burned like acid, sometimes for hours.  I was so concerned that I was doing permanant damage to my sinuses that it kept me from using more than 150 mg in a day most of the time.  It was also one of my top five reasons for quitting.  The good news is that this condition has never returned since quitting adderall. 

1 person likes this

Share this post


Link to post
Share on other sites

Fighting with some sort of weird chest congestion lately, it seems to be an annual problem in the fall since I started Adderall.  I usually have to get a prescription for Prednisone to clear it up but I'm trying to see if Mucinex will cut it.

Share this post


Link to post
Share on other sites

Good God, Prednisone?  That is one harsh hormone, dude.  It is a drug they like to throw at just about anything becaues it gets quick results.  Kinda like adderall in that respect, and I understand it makes you feel good too.  I saw both my mom and my dog treated with prednisone and they had to take it to their death.  The side effects are harsh over the long term.  I believe prednisone should be used as a last resort when everything else has failed.

2 people like this

Share this post


Link to post
Share on other sites

The Mucinex appears to be working but I am concerned that it is only alleviating the symptoms and not the root cause.  I don't want to have to be on another drug long term besides Allegra (not that I really want to be on it either).

Share this post


Link to post
Share on other sites

The death report of my mother stated that she died of complications of Rheumatoid Arthritis, but could easily have read died of complications of prolonged use of Prednisone. This drug destroyed every organ in her body including making her skin onion paper thin. A scratch for her meant stitches.

 

It is another superman drug. When I first started losing my hearing at age 33, they gave me a round of Prednisone. I was running for pleasure at the time, and while on the drug, my running speeds reached new records. I felt like I could run around the globe and then some.

 

Stick with Quit-once's advise: a drug of last resort.

1 person likes this

Share this post


Link to post
Share on other sites

@Justin:  do you smoke?    have you ever inhaled a dose of toxic gas like chlorine or ammonia?  have you ever had allergy sensitivity tests done?  These may help you identify a root cause of your lung problems.

 

@Jon  I saw the same things resulting from prednisone use in my loved ones, especially the thin skin.  Also bone loss and kidney problems. 

Share this post


Link to post
Share on other sites

I used to smoke 14 years ago and I worked in a full service car wash that exposed me to all sorts of airborne nasties and I have dealt with a few plastic fires (nasty vapors) requiring the use of dry chemical extinguishers (more nastiness) and I did inhale some chlorine gas last summer.  I have had allergy sensitivity tests done two times in preparation for allergy shots; I'm allergic to a lot of things as my shot regimen included 3 shots.  I was unable to continue them after 2006 when I switched jobs.

 

So yeah, everything points to "I'm screwed"

Share this post


Link to post
Share on other sites

Maybe give the alleergy shots another chance?  I had a series of desensitizing allergy shots when I was a teenager and it forever changed my life for the better.

Share this post


Link to post
Share on other sites

I got fed up with not being able to breath at night so I went to the doctor yesterday.  The highlight of my visit was when we talked about my ADHD.  She asked if I wanted to go back on adderall or try a different medication and I told her that I don't want to go down that road and that I would work on developing my own coping mechanisms.  She asked if I planned out most of my work for the mornings and I told her that there is nothing about my life right now that even resembles the word "plan".  I am greatful to have a medical professional that is genuinely concerned about my life.

 

We discussed the options for my breathing problems and there were no alternatives to a 6 day treatment of Prednisone.  She wants to try Singulair for a long term possibility but I need to run that by my aviation doctor to see if it will affect my medical certificate.

Share this post


Link to post
Share on other sites

I got fed up with not being able to breath at night so I went to the doctor yesterday.  The highlight of my visit was when we talked about my ADHD.  She asked if I wanted to go back on adderall or try a different medication and I told her that I don't want to go down that road and that I would work on developing my own coping mechanisms.  She asked if I planned out most of my work for the mornings and I told her that there is nothing about my life right now that even resembles the word "plan".  I am greatful to have a medical professional that is genuinely concerned about my life.

 

We discussed the options for my breathing problems and there were no alternatives to a 6 day treatment of Prednisone.  She wants to try Singulair for a long term possibility but I need to run that by my aviation doctor to see if it will affect my medical certificate.

Justin do you use Qvar or other inhalers?

Share this post


Link to post
Share on other sites

Justin, I just read an article about pet dander and allergens.  I remember you took in a stray cat or dog a couple of months ago - is it still in your home?

Share this post


Link to post
Share on other sites

Justin do you use Qvar or other inhalers?

I use Albuterol on occasion

 

Justin, I just read an article about pet dander and allergens.  I remember you took in a stray cat or dog a couple of months ago - is it still in your home?

Good memory, the feline in question was quickly vacated from the premises.  We still have a small dog; my preference would be no pets but she doesn't seem to be in too much of a hurry to shuffle this mortal coil.

Share this post


Link to post
Share on other sites

I use Albuterol on occasion

 

Good memory, the feline in question was quickly vacated from the premises.  We still have a small dog; my preference would be no pets but she doesn't seem to be in too much of a hurry to shuffle this mortal coil.

 

 

Albuterol by itself wouldn't cut it for me, I'm surprised your Dr hasn't tried you on QVAR, it's a steroid preventive inhaler, like Flonase for asthma and it works wonders.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now